Naloxone (Narcan) Administration

Signs of an Overdose

Courtesy of The College of Pharmacists of British Columbia

 

How to Administer Naloxone

This Project DAWN  video demonstrates how to administer naloxone to someone who is experiencing an overdose.

Additional information on Project DAWN can be found on their website located here.

Naloxone is available for purchase at many pharmacies. CVS Pharmacy has an easy to follow page that explains naloxone, how to administer it, and helpful tips when responding to someone who has experienced an overdose.

What should I do after I have given naloxone?

CALL 911, or get the person to the hospital. This is not to get the person into trouble, but to keep them from overdosing again. Naloxone only lasts for 30-90 minutes, but opioids can last up to 6 hours in a person’s body. This means they are at risk for overdosing a second time when the naloxone wears off.

WARNING! Do not let the person use any more opioids. When someone is given naloxone, the person may become agitated, aggressive, or violent. A person may want to use more opioids after naloxone is given.